Couldn't find what you looking for?

TRY OUR SEARCH!

My dad was diagnosed with scleroderma in 2009. And by the time he finally got the right diagnosis, almost all his organs were affected to some degree, but the spinal problems weren’t as bad as they are becoming now. He was on Cyclosporine and Prednisone for most of this time, together with heart and pain medications. At his latest appointment, dad’s neurologist suggested he starts taking Imuran and wean of Prednisone at the same time, because he is been on too high dose of steroids for this long. I’m currently looking up info about Imuran and it really sounds like this medication could cause some very serious side effects, besides suppressing his already weak immune system even more. I’m scared that maybe these side effects will be even worse because he’ll be weaning off Prednisone at the same time.

Loading...

Hi! It's a really tough decision changing medications when you're settled but the doc wouldn't have suggested it if it wasn't necessary. The risks with immuno suppressants are not the necessarily the actual medication but exposure to other ailments. The thing is that long term high dose steroids carry their risks too, so everything needs to be balanced. How does you dad feel?

At the end of the day many medicines have lots of unwanted side effects but generally not everyone gets them all, and it's a matter of benefits 'v' risk and tolerance. Get your dad to discuss with the doc, am sure he'll put him at ease.

Reply

Loading...